Salih, Raad Ibrahim (2025) Topical Corticosteroid-Induced Rosacea: A recurrent Medical Problem in Society. International Journal of Integrative and Modern Medicine, 3 (5). ISSN 2995-5319
|
Text
IJIMM_RAAD_Topical+Corticosteroid-Induced.pdf Download (506kB) |
Abstract
Inappropriate facial use of topical corticosteroids may lead to steroid-induced rosacea. Understanding patterns of corticosteroid use and associated clinical manifestations may help guide preventive interventions. Objective to describe the demographic and clinical characteristics of patients with steroid-induced rosacea and their patterns, purposes, and sources of facial topical corticosteroid use. This descriptive observational study included 60 patients with clinically diagnosed steroid-induced rosacea attending the dermatology department of Samarra General Hospital and a private dermatology clinic in Samarra, Iraq, between January 2024 and January 2025. Eligible patients reported continuous facial topical corticosteroid use for more than one month or intermittent use for more than three months. A structured questionnaire recorded demographic characteristics, corticosteroid preparations, purposes and sources of use, exposure duration, and clinical manifestations. Data were analyzed using descriptive statistics. Patients were aged 11–60 years, with a mean age of 33.7 ± 11.9 years; 43 (71.7%) were female. Clobetasol propionate was the most frequently reported preparation (25.0%), followed by mometasone furoate (20.0%). The principal purposes of use were melasma (28.3%), dermatitis (21.7%), and perceived improvement in facial freshness (20.0%). Reported photosensitivity (85.0%), diffuse facial erythema (78.3%), and dryness (70.0%) were the most common clinical manifestations. Pharmacists (21.7%), beauty centers (20.0%), and social media (18.3%) were the leading reported sources of corticosteroid use. Nineteen patients (31.7%) reported exposure exceeding six months. In this clinical series, steroid-induced rosacea predominantly affected women and frequently occurred in the context of cosmetic use and corticosteroid recommendations from sources other than dermatologists. The findings support targeted patient education, appropriate prescribing, and improved counseling on facial topical corticosteroid use.
| Item Type: | Article |
|---|---|
| Uncontrolled Keywords: | Steroid-Induced Rosacea, Topical Corticosteroids, Facial Corticosteroid Misuse, Cosmetic Use, Iraq |
| Subjects: | H Social Sciences |
| Depositing User: | admin eprints |
| Date Deposited: | 29 Oct 2026 15:16 |
| Last Modified: | 29 Oct 2026 15:16 |
| URI: | http://eprints.umsida.ac.id/id/eprint/17312 |
Actions (login required)
![]() |
View Item |
Dimensions
Dimensions